MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7262V
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: brachial artery access, physician stuck with the needle and delivered the micro wire and had resistance.While removing the wire, the wound tip unraveled.Pulled the needle out of the body and still had to remove more wound tip of wire but it all came out.The needle seemed to have been inserted more into the vessel after the wire met resistance as the wire has an acute bend at the distal tip like the needle pinched/kinked it disallowing it to be withdrawn smoothly.The patient is fine, no complications from the device.
 
Additional Manufacturer Narrative
One unit of mik introducer wire along with the needle was returned for evaluation.Blood particulates were noted on the product.Unit was decontaminated and inspected.The coil was unraveled from the core wire.The coil was also kinked and stretched.A manufacturing record review was completed by the supplier, and no related non-conformance's were found.Case details were reviewed.A patient underwent a procedure for which a brachial artery access was performed.The physician used an echogenic needle to deliver a wire and had resistance.While removing the wire the tip unraveled.One unit of introducer wire attached to the needle was returned.The weld dome section of the wire was caught with the needle due to the damages.The coil had unraveled and stretched from the core wire.Kinks on the core wire were also observed.Per ifu, states the following warning - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.Additional information was requested from the account.A response was received.Vessel was not damaged.It is unknown why the wire met resistance upon insertion even with ultrasound used as a means for access.Account stated that the needle seemed to have inserted more into the vessel after the wire met resistance.The wire had an acute bend which is pinched/kinked thereby not allowing it to be withdrawn smoothly.Per ifu, states the following precaution - do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Access vessel anatomical factors such as calcification and tortuosity are unknown.It is likely that the wire interacted with the needle incurring damage causing it to unravel during withdrawal.The physician pulled the needle out of the body and removed all the wire out.Procedure was completed using another mik from the same lot without any issues based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12703923
Report Number2134812-2021-00070
Device Sequence Number6243515
Product Code DYB
UDI-Device Identifier20841156107120
UDI-Public20841156107120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number7262V
Device Lot Number73C2100337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight72 KG